Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 9, 2021, 3:43 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2021, 3:43 PM EDT (19:43 UTC)
- Expired
- Sep 9, 2021, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 110 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
800
WWUS82 KMLB 091943
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
343 PM EDT Thu Sep 9 2021
FLZ058-059-064-092030-
St. Lucie FL-Okeechobee FL-Martin FL-
343 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of St. Lucie,
southeastern Okeechobee and Martin Counties through 430 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Four Seasons Estates, or 10 miles northeast of
Treasure Island, moving east at 35 mph. A gusty outflow was located
well out ahead of these storms and will arrive well ahead of any
precipitation.
HAZARD...Wind gusts up to 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2698 8004 2697 8014 2696 8015 2696 8061
2711 8066 2716 8071 2720 8078 2756 8077
2756 8030
TIME...MOT...LOC 1942Z 282DEG 31KT 2731 8066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 9, 10:42 AM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Sep 9, 10:42 AM EDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Melbourne FL
1042 AM EDT Thu Sep 9 2021
.DISCUSSION...
...Fast-Moving Strong Storms With Heavy Rain and Gusty Winds
Expected Today...
...Building Seas and Surf With a High Risk of Life-Threatening
Rip Currents Continuing..
Tropical Depression Mindy is very near the southeast GA coast as
of 1030 AM this morning while a band of fast-moving showers and
isolated storms is slowly sagging southward into central FL along
an area of low-level convergence and higher moisture. Have updated
and raised PoPs from Osceola and Brevard northward into early this
afternoon based on radar trends and short-term guidance. From mid
to late afternoon, model guidance has this line of showers and
storms gradually weakening with southward extent as Mindy pushes
into the western Atlantic and the low-level trough
axis/convergence zone shifts east of central FL. So have also
lowered rain chances during the late afternoon/early evening to
account for this but have left scattered mention to account for
any diurnal activity that develops on any leftover boundaries.
H85-50 mean steering winds range from 30kt north to ~20kt south,
coupled with H50 temps cooling to -7C/-8C, so a couple of strong
to marginally severe winds gusts are possible late this morning
into mid afternoon mainly from Titusville to Sanford extending
south into southern Osceola and Indian River counties.
&&
.AVIATION...
Band of fast-moving showers and isolated storms will continue to
sag southward the rest of this morning into early afternoon. TEMPO
IFR/MVFR ceilings possible with this activity, mainly from ISM-MLB
northward. Model guidance has then trended drier for this
afternoon and evening, so TEMPO groups may be able to be removed.
VFR conditions expected overnight.
&&
.MARINE...
Buoy obs from this morning show long-period swells building
across the waters, which will continue through today and tonight,
further deteriorating conditions. Only change to the inherited
forecast was to expand the SCA for the offshore Brevard county
waters.
Today-tonight (previous)...A cornucopia of threats for the marine
area and local beaches today. Swells from distant Hurricane
"Larry" over the Atlantic are still progged to build to 6-8ft late
today /tonight, while SW winds increase across the waters (mainly
north) as the local pressure gradient tightens between swiftly
ENE-moving "Mindy" to the north and the Atlantic ridge over SOFL.
Fast- moving strong storms will also pose a threat to boaters as
they push rapidly offshore later today. Along the coast, building
surf and a high risk of life-threatening rip currents increasing
further.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 89 74 90 74 / 70 20 60 40
MCO 91 76 92 75 / 60 20 70 30
MLB 92 75 90 74 / 50 10 60 30
VRB 93 74 91 73 / 40 10 50 30
LEE 87 76 91 74 / 70 20 60 20
SFB 90 75 92 74 / 70 20 70 30
ORL 89 76 91 75 / 70 20 70 30
FPR 94 73 91 73 / 40 10 50 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EDT Friday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 20-60 nm.
&&
Combs/Volkmer/WatsonHazardous weather outlook, Sep 9, 11:00 AM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1100 AM EDT Thu Sep 9 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-091800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1100 AM EDT Thu Sep 9 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture, instability and wind fields will lead to scattered to numerous showers and lightning storms across east central Florida today, expanding southward and increasing in coverage the rest of this morning morning into this afternoon. Today's storms will move rapidly northeast at 25 to 35 mph. The greatest chance for strong to severe storms today will be north of Lake Kissimmee and Vero Beach, with wind gusts in excess of 50 mph, frequent cloud to ground lightning and torrential downpours. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Locally heavy rainfall 1 to 3 inches of rain is possible mainly south and east of I-4 today, and this could result in minor flooding, especially in areas that saw heavy rainfall on Wednesday, mainly across northern Osceola and into Orange county. .RIP CURRENT IMPACT... Building long period swells from distant Hurricane Larry will maintain the High Risk for life-threatening rip currents at area beaches today. Entering the surf is strongly discouraged due to the building surf and increasing threat for numerous strong rip currents. .MARINE THUNDERSTORM GUST IMPACT... Storms moving rapidly from southwest to northeast will be capable of producing wind gusts at or above 35 knots over inland lakes, the Intracoastal Waterway, and local Atlantic waters. The threat will be especially high from Sebastian Inlet northward. Boaters should remain aware to the likelihood of strong to severe storms approaching rapidly from the southwest and seek safe harbor well in advance. .WIND AND SEA IMPACT... Swells from distant Hurricane Larry will build as high as 6 to 8 feet well offshore the coasts of Volusia and Brevard Counties through tonight. In addition, southwest to west winds will increase to between 15 and 20 knots well offshore Volusia County as Tropical Cyclone Mindy moves offshore the Georgia coast later today. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Rough surf and a High Risk of dangerous rip currents will continue through Friday, with poor boating conditions also expected. While swells from Larry will subside this weekend, the rip current threat will remain high. Scattered to numerous afternoon showers and lightning storms are expected each day through the weekend. Frequent lightning, gusty winds, and minor flooding from torrential downpours will be possible with a few stronger storms each day. .SPOTTER INFORMATION STATEMENT... Spotters should monitor weather conditions and self activate if a warning is issued for their area. Combs/Cristaldi
In the hours before
Special weather statement, Sep 9, 12:27 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1227 PM EDT Thu Sep 9 2021
FLZ047-091715-
Southern Brevard County FL-
1227 PM EDT Thu Sep 9 2021
...Strong thunderstorms will impact portions of southern Brevard
County through 115 PM EDT...
At 1226 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Lone Cabbage Fish Camp to
8 miles east of Holopaw. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2793 8087 2831 8086 2834 8058 2826 8056
2813 8054 2804 8050 2792 8046
TIME...MOT...LOC 1626Z 262DEG 23KT 2824 8094 2809 8093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CombsLocal storm report, Sep 9, 1:24 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
124 PM EDT THU SEP 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TSTM WND GST 3 SSE INDIALANTIC 28.05N 80.56W
09/09/2021 M41 MPH Brevard FL MESONET
APRS STATION DW8248 MEASURED A WIND GUST OF 36KT/41MPH
FROM THE WEST.
&&
REHSpecial weather statement, Sep 9, 2:12 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
212 PM EDT Thu Sep 9 2021
FLZ053-054-058-091900-
Okeechobee FL-Osceola FL-Indian River FL-
212 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of northeastern
Okeechobee, Indian River and southeastern Osceola Counties through
300 PM EDT...
At 211 PM EDT, Doppler radar was tracking a strong thunderstorm near
Yeehaw Junction, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2756 8051 2756 8068 2754 8068 2751 8098
2781 8094 2782 8071 2782 8051 2783 8050
2784 8040 2758 8028
TIME...MOT...LOC 1811Z 260DEG 29KT 2770 8086
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
VolkmerLocal storm report, Sep 9, 3:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
325 PM EDT THU SEP 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST 4 NNW SAINT LUCIE NUCLE 27.35N 80.24W
09/09/2021 M43 MPH St. Lucie FL MESONET
WXFLOW SITE XSTL MEASURES WIND GUST OF 37KT/43MPH FROM
WSW
&&
JRSSpecial weather statement, Sep 9, 3:27 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
327 PM EDT Thu Sep 9 2021
FLZ058-092000-
Okeechobee FL-
327 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of central Okeechobee
County through 400 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prairie Reserve, moving east at 30 mph.
HAZARD...Wind gusts up to 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Basinger, Fort Drum and Country Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2737 8105 2738 8107 2739 8108 2738 8109
2743 8114 2745 8115 2746 8117 2748 8118
2749 8120 2750 8120 2757 8108 2755 8069
2734 8068
TIME...MOT...LOC 1924Z 276DEG 25KT 2748 8101
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
VolkmerSpecial weather statement, Sep 9, 3:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
343 PM EDT Thu Sep 9 2021
FLZ058-059-064-092030-
St. Lucie FL-Okeechobee FL-Martin FL-
343 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of St. Lucie,
southeastern Okeechobee and Martin Counties through 430 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Four Seasons Estates, or 10 miles northeast of
Treasure Island, moving east at 35 mph. A gusty outflow was located
well out ahead of these storms and will arrive well ahead of any
precipitation.
HAZARD...Wind gusts up to 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2698 8004 2697 8014 2696 8015 2696 8061
2711 8066 2716 8071 2720 8078 2756 8077
2756 8030
TIME...MOT...LOC 1942Z 282DEG 31KT 2731 8066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:15 PM EDT | Special Marine Warning | MLB | 60 min | |
| Sep 8, 8:31 PM EDT | Areal Flood Warning | MLB | Osceola | 3 hr |
| Sep 8, 8:57 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Sep 8, 9:12 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Sep 9, 3:23 AM EDT | Small Craft Advisory | MLB | 31 hr | |
| Sep 9, 11:28 AM EDT | Special Marine Warning | MLB | 62 min | |
| Sep 9, 12:12 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Sep 9, 12:27 PM EDT | Special Weather Statement | MLB | Brevard | 48 min |
| Sep 9, 12:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Sep 9, 2:12 PM EDT | Special Weather Statement | MLB | Indian River | 48 min |
| Sep 9, 3:18 PM EDT | Special Marine Warning | MLB | 117 min | |
| Sep 9, 3:27 PM EDT | Special Weather Statement | MLB | Okeechobee | 33 min |
| Sep 9, 4:38 PM EDT | Special Weather Statement | MLB | Saint Lucie | 22 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.